A verifiable random function with short proofs and keys

Yevgeniy Dodis, Aleksandr Yampolskiy

Research output: Chapter in Book/Report/Conference proceedingConference contribution

Abstract

We give a simple and efficient construction of a verifiable random function (VRF) on bilinear groups. Our construction is direct. In contrast to prior VRF constructions, it avoids using an in-efficient Goldreich-Levin transformation, thereby saving several factors in security. Our proofs of security are based on a decisional bilinear Diffie-Hellman inversion assumption, which seems reasonable given current state of knowledge. For small message spaces, our VRF's proofs and keys have constant size. By utilizing a collision-resistant hash function, our VRF can also be used with arbitrary message spaces. We show that our scheme can be instantiated with an elliptic group of very reasonable size. Furthermore, it can be made distributed and proactive.

Original languageEnglish (US)
Title of host publicationLecture Notes in Computer Science
EditorsS. Vaudenay
Pages416-431
Number of pages16
Volume3386
StatePublished - 2005
Event8th International Workshop on Theory and Practice in Public Key Cryptography, PKC 2005 - Les Diablerets, Switzerland
Duration: Jan 23 2005Jan 26 2005

Other

Other8th International Workshop on Theory and Practice in Public Key Cryptography, PKC 2005
CountrySwitzerland
CityLes Diablerets
Period1/23/051/26/05

    Fingerprint

ASJC Scopus subject areas

  • Computer Science (miscellaneous)

Cite this

Dodis, Y., & Yampolskiy, A. (2005). A verifiable random function with short proofs and keys. In S. Vaudenay (Ed.), Lecture Notes in Computer Science (Vol. 3386, pp. 416-431)